Alert archive / Mississippi / Flash Flood Watches in 2012

Flash Flood Watch 11, NWS Jackson, MS

December 28, 201236 counties in Mississippi; 5 parishes in Louisiana

NWS Jackson, MS issued this flash flood watch at Dec 28, 2012, 9:02 AM CST for 36 counties in Mississippi; 5 parishes in Louisiana. It took effect at Dec 28, 2012, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2012, 9:02 AM CST (15:02 UTC)
In effect from
Dec 28, 2012, 12:00 PM CST
Expired
Dec 28, 2012, 7:48 PM CST
In force
8 hr
Issued by
NWS Jackson, MS
Flood severity
None
All 41 counties

Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA, Adams County, MS, Attala County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Holmes County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Warren County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 9 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

315 
WGUS64 KJAN 281502
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
902 AM CST FRI DEC 28 2012

...HEAVY RAINS DEVELOPING ONCE AGAIN FOR MUCH OF CENTRAL MISSISSIPPI 
   AND NORTHEAST LOUISIANA...

.A SURFACE LOW PRESSURE CENTRAL IN SOUTHWEST LOUISIANA WAS TRACKING
TOWARD CENTRAL AND SOUTH MISSISSIPPI EARLY THIS MORNING. WIDESPREAD 
RAIN AND NUMEROUS THUNDERSTORMS WILL ERUPT OVER MUCH OF OUR AREA FROM
NOON THROUGH MIDNIGHT WITH HEAVY RAIN AT TIMES.

LAZ016-023>026-MSZ030>033-036>039-042>066-072>074-282315-
/O.NEW.KJAN.FF.A.0011.121228T1800Z-121229T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...
FERRIDAY...WEST FERRIDAY...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
902 AM CST FRI DEC 28 2012

...FLASH FLOOD WATCH IN EFFECT FROM NOON CST TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND 
  MISSISSIPPI. 

* FROM NOON CST TODAY THROUGH THIS EVENING

* VERY WET GROUNDS FROM THE CHRISTMAS DAY RAINFALL HAS LOWERED THE
  REQUIRED RAINFALL AMOUNTS NEEDED FOR FLASH FLOODING. 

* ADDITIONAL RAINS OF A QUICK TWO TO THREE INCHES ARE POSSIBLE THIS
  AFTERNOON AND EARLY TONIGHT FOR LOCATIONS GENERALLY SOUTHEAST OF A
  WINNSBORO LOUISIANA TO LEXINGTON TO WEST POINT MISSISSIPPI LINE.
  ALL THE RAINS SHOULD EXIT THE REGION BY AROUND MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

40
3 follow-up statements
646 
WGUS64 KJAN 281914 AAA
FFAJAN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
114 PM CST FRI DEC 28 2012

...HEAVY RAINS MOVING STEADILY EASTWARD THROUGH MISSISSIPPI...

.A SURFACE LOW PRESSURE CENTER IN SOUTHWEST MISSISSIPPI WAS TRACKING
TOWARD EAST CENTRAL MISSISSIPPI THIS AFTERNOON. WIDESPREAD RAINFALL
OF AROUND ONE TO TWO INCHES AND SCATTERED THUNDERSTORMS WILL CONTINUE
THROUGH ABOUT 800 PM BEFORE ENDING FROM THE WEST.

LAZ016-023>026-MSZ036-042-047-282015-
/O.CAN.KJAN.FF.A.0011.000000T0000Z-121229T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-HOLMES-YAZOO-
WARREN-
INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...
FERRIDAY...WEST FERRIDAY...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...YAZOO CITY...VICKSBURG
114 PM CST FRI DEC 28 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND
MISSISSIPPI HAS BEEN CANCELLED. THE AXIS OF HEAVY RAINFALL HAS 
SHIFTED GENERALLY EAST OF A NATCHEZ TO JACKSON TO WEST POINT LINE.
 
$$

MSZ030>033-037>039-043>046-048>066-072>074-290300-
/O.EXT.KJAN.FF.A.0011.000000T0000Z-121229T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-
LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...JACKSON...PEARL...
BRANDON...RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
114 PM CST FRI DEC 28 2012

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... 
  NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST 
  MISSISSIPPI AND SOUTHWEST MISSISSIPPI. 

* UNTIL 9 PM CST THIS EVENING

* VERY WET GROUNDS FROM THE CHRISTMAS DAY RAINFALL HAS LOWERED THE
  REQUIRED RAINFALL AMOUNTS NEEDED FOR FLASH FLOODING. ALREADY THIS
  MORNING LOCATIONS BETWEEN BROOKHAVEN AND NATCHEZ HAVE PICKED UP 
  CLOSE ONE TO TWO INCHES.

* ADDITIONAL RAINS OF A QUICK TWO INCHES ARE POSSIBLE THROUGH EARLY
  TONIGHT FOR LOCATIONS GENERALLY SOUTHEAST OF A MEADVILLE TO BRANDON
  TO COLUMBUS LINE MISSISSIPPI LINE. ALL THE RAINS SHOULD EXIT THE
  REGION BY AROUND 900 PM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

40
889 
WGUS64 KJAN 282031 AAB
FFAJAN

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CST FRI DEC 28 2012

...HEAVY RAINS MOVING STEADILY EASTWARD THROUGH MISSISSIPPI...

.A SURFACE LOW PRESSURE CENTER IN SOUTHWEST MISSISSIPPI WAS
TRACKING TOWARD EAST CENTRAL MISSISSIPPI LATE THIS AFTERNOON.
WIDESPREAD RAINFALL OF AROUND ONE TO TWO INCHES AND SCATTERED
THUNDERSTORMS WILL CONTINUE THROUGH ABOUT 800 PM BEFORE ENDING
FROM THE WEST.

MSZ030>033-037>039-043-044-048-049-053-059-060-282145-
/O.CAN.KJAN.FF.A.0011.000000T0000Z-121229T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-
LEAKE-HINDS-RANKIN-CLAIBORNE-JEFFERSON-ADAMS-
INCLUDING THE CITIES OF...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...RIDGELAND...MADISON...CANTON...CARTHAGE...JACKSON...
PEARL...BRANDON...RICHLAND...PORT GIBSON...FAYETTE...NATCHEZ
231 PM CST FRI DEC 28 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI AND SOUTHWEST
MISSISSIPPI HAS BEEN CANCELLED. THE AXIS OF HEAVY RAINFALL HAS 
SHIFTED GENERALLY EAST OF A BROOKHAVEN TO PHILADELPHIA LINE AND THE
RISK FOR HEAVY RAINS HAS ENDED FOR LOCATIONS FARTHER WEST.

$$

MSZ045-046-050>052-054>058-061>066-072>074-290300-
/O.CON.KJAN.FF.A.0011.000000T0000Z-121229T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...PHILADELPHIA...PEARL RIVER...DE KALB...
SCOOBA...FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
231 PM CST FRI DEC 28 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... 
  SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI AND 
  SOUTHWEST MISSISSIPPI. 

* UNTIL 9 PM CST THIS EVENING

* VERY WET GROUNDS FROM THE CHRISTMAS DAY RAINFALL HAS LOWERED THE
  REQUIRED RAINFALL AMOUNTS NEEDED FOR FLASH FLOODING. ALREADY TODAY
  LOCATIONS FROM AROUND MEADVILLE TO BROOKHAVEN TO MAGEE HAVE PICKED
  UP CLOSE TO TWO INCHES OF RAIN.

* ADDITIONAL RAINS OF A QUICK TWO INCHES ARE POSSIBLE THROUGH EARLY
  TONIGHT FOR LOCATIONS GENERALLY SOUTHEAST OF A BROOKHAVEN TO FOREST
  TO PHILADELPHIA LINE. ALL THE RAINS SHOULD EXIT THE REGION BY
  AROUND 900 PM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

40
445 
WGUS64 KJAN 290148
FFAJAN

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON MS
748 PM CST FRI DEC 28 2012

MSZ045-046-050>052-054>058-061>066-072>074-290300-
/O.CAN.KJAN.FF.A.0011.000000T0000Z-121229T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...PHILADELPHIA...PEARL RIVER...DE KALB...
SCOOBA...FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...
MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
748 PM CST FRI DEC 28 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST AND SOUTH CENTRAL MISSISSIPPI
HAS BEEN CANCELLED. HEAVY RAIN HAS MOVED EAST OF THE AREA AND ADDITIONAL
RAINFALL TONIGHT WILL BE LIGHT...THUS THE RISK FOR FLASH FLOODING HAS
ENDED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Dec 28, 4:23 AM CST, 4 hours 39 minutes earlier.

Area forecast discussion, Dec 28, 4:23 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CST FRI DEC 28 2012

.SHORT TERM...TODAY THRU SATURDAY NIGHT...POSITIVELY TILTED UPPER
LEVEL WAVE...CURRENTLY OVER AR...BEING RAPIDLY TRANSPORTED EAST BY
130+ KNOT H3 JET. RESPONSIVE LOW LEVEL WARM ADVECTION HAS EARNESTLY
GOTTEN UNDERWAY OVER E TX/AR/LA AS SEEN IN AREA RADARS WITH ELEVATED
BANDED CONVECTION.

EXPECT THIS TO BE MAINLY A QUICK SHOT AT SOME RAIN OVER THE FORECAST
AREA DUE TO THE PROGRESSIVE NATURE OF THIS WAVE. NEVERTHELESS...
STRONG LOW/MID LEVEL FLOW WILL ALLOW DECENT ISENTROPIC ASCENT TO
OCCUR LEADING TO FURTHER CONVECTIVE DEVELOPMENT IN THE ELEVATED
MIXED LAYER OVER PRIMARILY THE SOUTHERN HALF OF THE CWA.

NCEP AND LOCAL ARW WRF MODELS SHOWING THE POTENTIAL FOR A LINEAR MCS
FORMING NEAR DEVELOPING SURFACE LOW OVER SE TX. LINE LOOKS TO MOVE
EAST ACROSS THE FAR SOUTHERN COUNTIES DURING THE AFTERNOON. SREF
PROBABILITIES OF LI AND 500 J/KG OF CAPE INDICATE THAT THIS
CONVECTION MAY BE ABLE TO BECOME ROOTED NEAR THE SURFACE IN THIS
AREA. LOCAL WRF TENDS TO AGREE WITH THIS POSSIBILITY AS IT IS
SHOWING 40-50 KNOT SURFACE GUSTS WITH THE LINE. WHILE HAVE MENTIONED
THUNDER OVER SOUTHERN HALF OF THE AREA IN GRIDS...WILL MENTION
POSSIBILITY FOR STRONG STORMS OVER THE SOUTHERN CWA BORDER COUNTIES
IN THE HWO.

AS SURFACE LOW RAPIDLY MOVES EAST ACROSS S MS THIS AFTERNOON AND
EVENING...EXPECT A RAPID CUTOFF OF THE PRECIPITATION AS LOW/MID
LEVEL FLOW BECOMES MORE WESTERLY AND ISENTROPIC DESCENT BECOMES
DOMINANT. LOW LEVEL COLD ADVECTION WILL HELP CLOUD DECK MAINTAIN
ITSELF OVERNIGHT...BUT SHOULD CLEAR RAPIDLY SATURDAY MORNING./26/

.LONG TERM...SUNDAY THROUGH NEXT WORK WEEK...LATEST MODEL CONSENSUS
THROUGH THE LONG TERM PERIOD IS MUCH BETTER THAN WAS THE CASE THIS
TIME YESTERDAY. STILL EXPECTING AN INTERMITTENTLY WET AND GENERALLY
COOL PERIOD MONDAY THROUGH WEDNESDAY.

OVERALL...MODELS STILL ADVERTISING A QUASI SPLIT FLOW UPPER LEVEL
PATTERN THROUGH THE EXTENDED PERIOD. THE FIRST SOUTHERN BRANCH
DISTURBANCE PHASING IN WITH NORTHEAST CONUS SECTOR TROUGHING WILL BE
DAMPENING AND HEADING IN THIS DIRECTION BY MONDAY. BEFORE THAT TIME
EXPECT MAJOR RIGHT ENTRANCE REGION JET DYNAMICS TO BE GRADUALLY
INCREASING CLOUD OVER FOR THE ARKLAMISS SUNDAY THROUGH SUNDAY NIGHT
WHILE TEMPERATURES REMAIN A LITTLE BELOW NORMAL. ACTUAL RAIN LOOKS
TO COME IN FROM WEST TO EAST ON MONDAY AND COULD EVEN MIX WITH SOME
THUNDERSTORMS (AT LEAST IN SOUTHERN ZONES) LATE MONDAY THROUGH EARLY
TUESDAY. GFS SUGGESTS MAJOR NORTHWARD GULF MOISTURE TRANSPORT IN
THIS LATTER TIME PERIOD WITH ASSOCIATED SURFACE LOW PRESSURE
TRACKING NORTH OF THE COAST. CONSENSUS OF MODELS IS SOMEWHAT MORE
SUPPRESSED WITH MOISTURE TRANSPORT NOT QUITE AS GREAT. AT THIS POINT
IT SEEMS THE PROBABILITY OF ANY SEVERE CONVECTION IS PRETTY
LOW...BUT THE RAINFALL ASPECT WILL HAVE TO BE WATCHED SINCE RATES
COULD GET PRETTY HIGH (ESPECIALLY IF THE GFS SOLUTION IS MOST
CORRECT). FOR NOW I HAVE DECIDED TO HOLD OFF ON INTRODUCING ANYTHING
IN THE HWO SINCE MORE SUPPRESSED SOLUTIONS KEEP THE MORE TROUBLESOME
RAIN RATES FROM MATERIALIZING.

THE PASSAGE OF THE FIRST DAMPENING DISTURBANCE WILL LIKELY DRIVE A
COLD FRONT DOWN TO...OR SOUTH OF...THE COAST BY LATE TUESDAY. BUT
THERE WILL STILL BE ANOTHER PIECE OF UPPER LEVEL ENERGY TO COME AT
THE REGION FROM OUT OF THE DESERT SOUTHWEST BY LATE TUESDAY NIGHT OR
WEDNESDAY. THIS FEATURE WILL LIKELY TRIGGER LOW PRESSURE DEVELOPMENT
DOWN IN THE GULF ALONG THE DEEPER BAROCLINIC ZONE. RAIN ASSOCIATED
WITH THE EXPECTED LOW TO OUR SOUTH SHOULD TRACK AT LEAST ACROSS
SOUTHERN AREAS WEDNESDAY INTO THURSDAY. HEAVY RAIN AND/OR STORMS DO
NOT LOOK LIKE A PARTICULARLY GOOD BET WITH THIS SECOND SYSTEM...BUT
THERE IS AT LEAST A VERY MINOR CONCERN THAT TEMPERATURES COULD BE
COLD ENOUGH TO WORRY ABOUT WINTRY PRECIP TYPES. AT THIS POINT I CAN
FIND NO EXPLICIT OPERATIONAL MODEL GUIDANCE THAT DEPICTS WINTRY
PRECIP IN OUR CWA...OR EVEN ANY VIABLE ANALOGS (USING CIPS) SHOWING
SUCH. HOWEVER...THE GENERAL UPPER LEVEL PATTERN IS SOMETIMES
CONDUCIVE FOR PRODUCING BOUTS OF WINTRY WEATHER AROUND THESE PARTS
AND WE WILL HAVE TO WATCH THE EVOLUTION OF MODELS REGARDING THIS
TIME PERIOD PRETTY CLOSELY OVER THE NEXT FEW DAYS.

AFTER THE PASSAGE OF THIS SECOND SYSTEM IT LOOKS THE REGION WILL BE
IN STORE FOR DRIER CONDITIONS AND SEASONABLY CHILLY TEMPERATURES FOR
THE REMAINDER OF THE LONG TERM PERIOD.

GFS-BASED STATISTICAL POP AND TEMP GUIDANCE (MEX) DID NOT LOOK
TERRIBLY BAD THROUGH THE LONG TERM. MAIN ALTERATIONS WHERE TO CUT
TEMPS (MAINLY HIGHS) SUNDAY THROUGH WEDNESDAY...GENERALLY OWING TO
GFS ENSEMBLE GUIDANCE ARGUMENTS AND THE FACT THAT THE OP EURO IS
MORE SUPPRESSED THAN THE OP GFS SOLUTION THROUGH THIS PERIOD. /BB/

&&

.AVIATION...VFR CEILINGS AND VISIBILITIES WILL BE ON THE DOWNSWING
THIS MORNING FOR KGLH/KGWO/KJAN/KHBG AND BY LATE MORNING FOR KMEI
AND KHBG. MVFR CEILINGS AND VISIBILITIES WILL BE THE RULE OVER ALL
TAF POINTS THIS AFTERNOON WITH WIDESPREAD RAIN. LOCALIZED IFR
CEILINGS AND VISIBILITIES WITH THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING AT KJAN...KHKS...KMEI AND ESPECIALLY AT
KHBG WHERE GUSTY WINDS MAY ACCOMPANY THE STRONGER THUNDERSTORMS.

THE RAIN WILL TAPER OFF FROM THE WEST DURING THE EVENING WITH VFR
VISIBILITIES...BUT MVFR CEILINGS WILL REMAIN IN PLACE THROUGH THE
END OF THE PERIOD./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       54  33  44  24 /  96  34   5   0
MERIDIAN      52  36  47  23 /  95  57   6   0
VICKSBURG     55  32  44  24 /  98  20   0   0
HATTIESBURG   63  39  50  25 /  95  49   7   0
NATCHEZ       62  33  45  24 /  92  19   3   0
GREENVILLE    44  29  39  25 / 100  22   0   0
GREENWOOD     47  29  41  23 / 100  34   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/26
Hazardous weather outlook, Dec 28, 4:09 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
409 AM CST FRI DEC 28 2012

ARZ074-075-MSZ018-019-025>039-291015-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
409 AM CST FRI DEC 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
NORTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAINFALL IS EXPECTED ACROSS THE AREA TODAY WITH LOCALLY
HEAVY AMOUNTS. AS THE GROUND REMAINS MOIST FROM RECENT
RAINS...ADDITIONAL RAINFALL WILL POSSIBLY ALLOW SMALL CREEKS...STREAMS
AND LOW LYING AREAS TO QUICKLY ACCUMULATE WATER AND POSSIBLY LEAD TO FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED.

LAZ007>009-015-016-023-025-MSZ040>059-291015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
409 AM CST FRI DEC 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY
WITH LOCALLY HEAVY RAINFALL AMOUNTS. AS THE GROUND REMAINS MOIST
FROM RECENT RAINS...ADDITIONAL RAINFALL WILL POSSIBLY ALLOW SMALL
CREEKS...STREAMS AND LOW LYING AREAS TO QUICKLY ACCUMULATE WATER AND
POSSIBLY LEAD TO FLOODING...ESPECIALLY IN AREAS THAT RECEIVE THE
HEAVIER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED.

LAZ024-026-MSZ060>066-072>074-291015-
CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
409 AM CST FRI DEC 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG STORMS ARE POSSIBLE MAINLY THIS AFTERNOON AS A DISTURBANCE
SWINGS ACROSS THE REGION. ALTHOUGH HIGH LEVELS OF WIND SHEAR
ARE ANTICIPATED...THE LEVELS OF INSTABILITY SHOULD REMAIN LOW ENOUGH TO
KEEP THE RISK OF SEVERE WEATHER RATHER LOW. THE MOST INTENSE STORMS
ARE EXPECTED TO BE CAPABLE OF WIND GUSTS TO 50 MPH AS WELL AS SOME
SMALL HAIL. OCCASIONAL LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE ALSO
POSSIBLE. RAINFALL RATES WILL LIKELY BE HIGH ENOUGH TO RESULT
IN FLASH FLOODING IN A FEW LOCATIONS. SMALL CREEKS...STREAMS
AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

26

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 1:46 PM CSTFlash Flood WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln, Simpson119 min
Dec 28, 3:37 PM CSTRiver Flood WarningJANCopiah, Simpson8 days
Dec 28, 3:37 PM CSTRiver Flood WarningJANLawrence6 days
Dec 28, 4:40 PM CSTSpecial Weather StatementJANForrest, Lamar, Marion2 hr
Dec 28, 5:23 PM CSTSpecial Weather StatementJANForrest22 min

Nearby

Flash Flood Watches in Mississippi, 2012Flash Flood Watches in Louisiana, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.